MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Codes Insufficient Cooling (1130); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The criticool has been returned to belmont for investigation; evaluation of the unit is in process.The user facility reported that while the criticool was in use, the patient was noted to be warmer than the set temperature and the device was not alarming.The alarm for a patient's high temperature can be configured in "settings"; the user can select from the following available values: 36°c, 36.5°c, 37°c, 37.5°c, 38°c, 38.5°c, and the alarm and message are issued according to the selected alarm limit.The operator's manual also provides recommended corrective actions in the event that the patient's temperature is above the set point.Without results of the investigation a root cause of the reported problem cannot be established.The user facility also reported that the criticool subsequently began exhibiting a "halt 4" alarm after it had been removed from use.The criticool is equipped with self-testing routines that continuously monitor system operation and displays a fault message in the event of a system fault.The unit exhibits a "halt 4" alarm when a flow problem is detected during self-test.In the event of a halt 4 alarm, the system disables by turning off the pump and displays an alarm message with instructions for corrective measure.The manufacturing and service records for this serial number were reviewed and no anomalies were identified.There was no patient injury reported.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Belmont medical technologies received the following report involving a criticool from the rn nurse specialist at the hospital: "the patient was noted to be warmer then the set temperature - the criticool was not alarming.The criticool unit was changed out to a blanketrol unit at that time.Our second criticool unit was in use at the time.Our staff tried to empty the unit after the change of equipment and the unit is now alarming - "halt 4" on the home screen.So we are unable to drain the existing water from the unit.".

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11742107
Report Number1219702-2021-00061
Device Sequence Number4219981
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1